MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD 10MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD 10MM *EA; BONENAIL GUIDEWIRE
Model Number 213710
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Incomplete.The lot number was unknown.Investigation summary: according to the information provided, it was reported that the screw broke off the btb guide 213702 which means they are unable to remove 10mm femoral guide rod 213710.This did not happen during the operation and no patient was impacted in any way.This occurred during the cleaning of the instrument prior to sterilizing.The product complaint is only being done now as after speaking to the wider team we decided that we want to see if there are any faults logged against this instrument, or if this is standard wear and tear.The device was received and evaluated.Visually, the device appears worn indicating device was heavily used due to it had a lot of marks of wear.Also, the laser markings were faded, and it was illegible the information of the device.The device was jammed inside of the rigidfix guide and it was unable to disassemble.The complaint reported was confirmed.The photo provided by the customer showed the same condition found during the physical analysis.Since the wear condition of the device received, this failure can be occurred after using it in this manner for many procedures.This failure can be attributed to the repeated use of the device causing normal wear and tear.However, it cannot be conclusively affirmed.Given that lot number was not provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the affiliate in new zealand that postoperatively an unknown surgery on (b)(6) 2020, it was observed that the rigidfix femrod 10mm *ea device could not be removed/disassembled from the rigidfix guide device.During in-house engineering evaluation, it was determined that the device was jammed inside of the rigidfix guide and it was unable to disassemble.There were no adverse patient consequences reported.No additional information was provided.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11056614
Report Number1221934-2020-04024
Device Sequence Number2602559
Product Code FZX
UDI-Device Identifier10886705003044
UDI-Public10886705003044
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213710
Device Catalogue Number213710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Initial Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1